Format

Send to

Choose Destination
J Pediatr Endocrinol Metab. 2007 Nov;20(11):1241-8.

Pamidronate treatment of hypercalcemia caused by vitamin D toxicity.

Author information

1
Division of Pediatric Endocrinology, Schneider Children's Hospital, New Hyde Park, NY 11040, USA. Mchatter@nshs.edu

Abstract

We present a 16 month-old previously healthy boy with refractory hypercalcemia due to an overdose of an over-the-counter vitamin supplement. The patient presented to the emergency department with a few weeks' history of irritability, constipation and intermittent vomiting. His serum calcium was found to be 18 mg/dl. He was first treated with intravenous fluids, furosemide and glucocorticoids without significant improvement, but became eucalcemic within 24 hours after receiving a single dose of pamidronate. This case highlights the potential danger of high dose vitamin supplements in children, and the salutary effects of treatment with bisphosphonate.

PMID:
18183797
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center